You previously gave my Mum (82yrs)and myself so much support and advise when she was going through her Red. Can you help again?
It is nearly 2 months since she finished the 25 sessions, she is still going through the burning, blistering and soreness. Now I am very worried … she has developed very severe breathlessness, a cough and extreme pain in her lungs. She can’t breath deeply at all, all she can manage is to sit upright in a chair supported by cushions. Even walking hurts. In the books she was given it says that this might be a side effect of the Rad.where the lungs can be damaged, has anyone else had this? She is do to see the Oncol. next Tuesday and says that she will talk to him about it. I’m really worried.
Cant say about your mum, but my story is simlar, had rads 3 years ago and since then have had a cough in the last six months this has turned to being breathless too and have had 2 lots of steriods and inhaler. they have done ct scan which thankfully was clear and now think it may be asthma so having tests for that. i am olso taking exemastane and i am wondering if this is a SE of them, please let us know how mum gets on.and wish you both the best x
Thank you for your reply. Mum has seen her onco today and yes he is sure that it is damage to the lungs. Although he says that in many years of practice he has not had a patient suffer it before, all the symptoms are classic textbook. Trust my Mum to get it!!!
He has given her Steriods, Antibiotics and a drug to ease the acidity of the steroids to stop bleeding of her stomach. Two more xrays taken and she has to see him in two weeks.
Apparently it is very uncommon and might take about 6 months to calm down. All we can do is wait and see. Poor love, at 82 yrs she could certainly do without this, but as always she is very positive and determined to get things sorted out.
Best wishes to everyone,
I’m glad you have got an answer for the symptoms, but what an awful thing for an elderly lady to have to go through - I’m so sorry, I hope she starts to get some relief soon.